Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 22, 2019, 10:14 PM CDT for Monroe County, Ralls County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2019, 10:14 PM CDT (03:14 UTC)
- Expired
- May 23, 2019, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
306
WGUS53 KLSX 230314
FFWLSX
MOC137-173-230915-
/O.NEW.KLSX.FF.W.0004.190523T0314Z-190523T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1014 PM CDT Wed May 22 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Ralls County in northeastern Missouri...
Southeastern Monroe County in northeastern Missouri...
* Until 415 AM CDT Thursday.
* At 1014 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Santa Fe, New London, Perry, Center, Stoutsville, The Landing and
Florida.
This also includes Mark Twain Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3954 9130 3945 9147 3932 9144 3933 9172
3934 9172 3934 9190 3954 9188 3963 9145
$$
WalshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 22, 6:55 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 22, 6:55 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Wed May 22 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019
Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.
Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.
The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.
Britt
.LONG TERM... (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019
Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 637 PM CDT Wed May 22 2019
Thunderstorms are expected to continue to develop over central
and northeast Missouri and west central Illinois early this
evening affecting KUIN and KCOU bringing the threat of wind gusts
of 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities
in heavy rain. These storms will move east through the evening
and eventually reach the St. Louis area terminals after 06Z. The
thunderstorms will move out of all terminals by 12Z with dry and
VFR conditions expected thereafter. Mainly dry and VFR conditions
are expected on Thursday except for any showers and thunderstorms
that develop along a stalled front. Coverage will not be high
enough to include in any of the TAFs at this time.
SPECIFICS FOR KSTL:
Dry and VFR conditions expected through 06Z. Then thunderstorms
will move into the terminals with low MVFR/IFR ceilings and
visibilities. These conditions are expected to move out of the
terminal by 12Z leaving dry and VFR conditions. There is some
potential for additional showers and thunderstorms during the day
on Thursday, but confidence is not high enough to include in the
terminals at this time.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Montgomery
MO-Osage MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 22, 3:14 PM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 22, 9:18 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND DMG CAMP POINT 40.04N 91.07W
05/22/2019 ADAMS IL TRAINED SPOTTER
3-4 INCH LIMBS DOWN.
&&
MRMLocal storm report, May 22, 9:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG COATSBURG 40.03N 91.16W
05/22/2019 ADAMS IL FIRE DEPT/RESCUE
18-24 INCH LIMBS DOWN.
&&
MRMLocal storm report, May 22, 9:25 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG COATSBURG 40.03N 91.16W
05/22/2019 ADAMS IL TRAINED SPOTTER
3 FOOT DIAMETER TREE UPROOTED WITH ROOT
BALL.
&&
MRMLocal storm report, May 22, 9:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 6 WSW HALLSVILLE 39.07N 92.33W
05/22/2019 BOONE MO TRAINED SPOTTER
TRAINED SPOTTER WAS 8N COLUMBIA LOOKING
NORTHWEST AND OBSERVED A TORNADO ON THE
GROUND.
&&
SALLYLocal storm report, May 22, 9:40 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG MIDWAY 38.99N 92.45W
05/22/2019 BOONE MO EMERGENCY MNGR
TREES DOWN ON BOOTHE LANE.
&&Local storm report, May 22, 10:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 2 N MEXICO 39.19N 91.87W
05/22/2019 E60 MPH AUDRAIN MO TRAINED SPOTTER
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 45 min |
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Lewis | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Lewis, Marion | 30 min |
| May 22, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 73 min |
| May 22, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 50 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 29 min |
| May 22, 9:10 PM CDT | Tornado Warning | LSX | Boone | 50 min |
| May 22, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 57 min |
| May 22, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 48 min |
| May 22, 9:37 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 53 min |
| May 22, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 63 min |
| May 22, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 43 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike, Ralls | 27 min |
| May 22, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 54 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 50 min |
| May 22, 11:08 PM CDT | Tornado Warning | LSX | Cole | 52 min |
| May 22, 11:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 39 min |
| May 22, 11:43 PM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 47 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 35 min |
| May 23, 12:10 AM CDT | Tornado Warning | LSX | Callaway, Osage | 35 min |
| May 23, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 58 min |
| May 23, 12:52 AM CDT | Tornado Warning | LSX | Montgomery, Warren | 38 min |
| May 23, 1:14 AM CDT | Tornado Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Saint Charles | 33 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 23, 2:54 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 49 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
| May 23, 9:48 AM CDT | River Flood Warning | LSX | Lincoln | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.